Vitamin E suppositories are preparations that contain vitamin E and are designed to be inserted into the rectum or vagina to treat dryness or mild irritation. A doctor should be consulted before using this method of treatment, because vitamin E might negatively interact with some medications. Diarrhea, nausea and headaches are common symptoms of the use of these suppositories, although these symptoms usually diminish or disappear after a few days of beginning treatment. Any questions or concerns about the appropriate use of vitamin E suppositories in an individual situation should be discussed with a doctor or other medical professional.
Rectal vitamin E suppositories are sometimes used to treat conditions such as hemorrhoids or anal fissures. Vitamin E has long been known for its healing benefits regarding the skin and can help soothe any discomfort that is associated with these conditions. Women who have gone through menopause and are experiencing problems with vaginal dryness might benefit from the use of vaginal suppositories.
Nausea and diarrhea are commonly reported symptoms among people using these suppositories for the first time. These symptoms usually are mild and tend to go away after a few days as the body adjusts to the introduction of the medication. Persistent nausea can sometimes be treated with over-the-counter or prescription medications, although severe nausea or diarrhea should be reported to a doctor for further medical evaluation.
Blurred vision or mild headaches have occasionally been reported when using this preparation. The blurred vision normally occurs when looking at something very close or very far in the distance. As is the case with other potential symptoms of this medication, these side effects usually resolve on their own after a few days. If they persist or become severe, the medicine should be discontinued, and a doctor should be consulted.
A mild skin rash that develops after using these suppositories is usually nothing to worry about, although any additional symptoms should be carefully monitored. An allergy or hypersensitivity to vitamin E is rare, but it can cause potentially life-threatening complications. If swelling or hives develop, or if it becomes difficult for the person to breathe, emergency medical assistance is crucial. Anaphylaxis is an uncommon yet severe type of allergic reaction that can prove fatal within a matter of minutes if not treated promptly. When in doubt, a person should always consult a doctor concerning any potential side effects of using vitamin E suppositories.